Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 3, 2000, 3:19 PM EDT for Lewis County, West Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 3, 2000, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 031919
SVRCRW
WVC041-032000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT...
* AT 315 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES WEST OF WESTON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE ALUM
BRIDGE...WESTON...AND JACKSONS MILL.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3914 8066 3905 8070 3900 8071 3896 8066
3894 8054 3890 8037 3910 8031What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:30 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 3, 1:30 PM EDT, 1 hour 49 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-040830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 130 PM EDT THU AUG 3 2000 CHANGES FROM PREVIOUS FORECAST ADDING PRECIPITATION TO FORECAST FRIDAY AND FRIDAY EVENING OVER SOUTHERN HALF OF FORECAST AREA. HIGH BEHIND FRONT LOOKS TOO WEAK TO PROVIDE GOOD PUSH WHILE HIGH OVER SOUTHEAST U.S. MAINTAINS STRENGTH. IN ADDITION...SHORT WAVE DROPPING DOWN WILL HOLD UP FRONT AND PROVIDE A KICK LATE AFTERNOON AND EVENING FRIDAY. EXPECT FRONT TO HANG UP FRIDAY VICINITY OF SOUTHERN WEST VIRGINIA UNTIL SHORT WAVE GOES BY. BY SATURDAY MORNING THE FRONT SHOULD BE JUST SOUTH OF FORECAST AREA BUT SHOULD NOT GO MUCH FURTHER. WARM FRONT RETURN SATURDAY NIGHT AND SUNDAY. MOS TEMPERATURES LOOK GENERALLY REASONABLE SO MAY ONLY DECREASE THEM SOME...ESPECIALLY ON LOWS BEHIND FRONT...AS MOS PLAYS LOWS TO HIGH. .RL"X... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/AAR
In the hours before
Local storm report, Aug 3, 2:31 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
231 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM CENTERVILLE WV WIND DAMAGE
08/03/00 TYLER TREES AND POWERLINES BLOWN
DOWN ALONG WV RT 18 AT
CENTERVILLE AND JOSEPH
MILLS. REPORTED BY THE
TYLER COUNTY OES.
1250 PM WV WIND DAMAGE
08/03/00 DODDRIDGE TREES BLOWN DOWN ACROSS
THE WESTERN PORTION OF THE
COUNTY. REPORTED BY THE
DODDRIDGE COUNTY WARNING
POINT.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:40 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 20 min |
| Aug 3, 3:44 PM EDT | Flash Flood Warning | RLX | Ritchie | 2 hr |
| Aug 3, 4:10 PM EDT | Flash Flood Warning | RLX | Lewis | 2 hr |
| Aug 3, 6:37 PM EDT | Flash Flood Warning | RLX | Wirt | 83 min |
| Aug 3, 6:53 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 22 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.